Announcement

Collapse
No announcement yet.

Insomnia - could it be too many meds?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • ICNDonna
    replied
    It's possible that medications can cause insomnia. If you google "Medication Interactions" you can find out if there are any possible problems with the combination of meds you are taking. Are they being prescribed by a pain management specialist?

    Not sleeping is awful. I hope you can get to the root of the problem so it can be solved.

    Sending gentle hugs,
    Donna

    Leave a comment:


  • nekura
    replied
    Originally posted by washingtonjen View Post
    Have been treated for IC for the past year. Am now on seven different meds, including two for hypertension. In addition, am taking gabapentin, percocet, a muscle relaxer for bladder spasms, peridium for burning, and xanax for panic attacks. I had discovered early on that percocet made it hard for me to sleep, so only take it during the daytime hours. At first, my doctor prescribed 3 gabapentin at nighttime with a muscle relaxer, and this was very sedating and kept me asleep most of the night. But as time has worn on, he added two additional gabapentins during the daytime to help with the pain rather than continue to increase the percocet. In the past month I have struggled with severe insomnia, the doctor says it is because my body has become tolerant to the gabapentin. I can take 900 mg of gabapentin, two muscle relaxants, and a 1 mg xanax and still may not be able to sleep at night. I am starting to feel like I'm losing my mind, my quality of life is disappearing, and the only thing my doctor will do for me is send me to a sleep specialist. Of course, there is a month and a half wait to see one. Has anyone had something like this happen to them? My mom says she thinks that all the drugs have caused a serious imbalance in my neurotransmitters and that is the cause of the insomnia. I am so frustrated, I am exhausted already from all the meds and now not sleeping is sending me over the edge. If anyone has any advice or experience with this problem I would really appreciate hearing from you. Thanks.
    I was an insomniac even before IC. To get to sleep I had to take benedryl. Thankfully it still works for me and helps stop my burning all at once. Even the stronger meds can't knock me out like antihistamines can. Though, if you're in too much pain then there's really not much meds can do to help you sleep.

    Leave a comment:


  • washingtonjen
    started a topic Insomnia - could it be too many meds?

    Insomnia - could it be too many meds?

    Have been treated for IC for the past year. Am now on seven different meds, including two for hypertension. In addition, am taking gabapentin, percocet, a muscle relaxer for bladder spasms, peridium for burning, and xanax for panic attacks. I had discovered early on that percocet made it hard for me to sleep, so only take it during the daytime hours. At first, my doctor prescribed 3 gabapentin at nighttime with a muscle relaxer, and this was very sedating and kept me asleep most of the night. But as time has worn on, he added two additional gabapentins during the daytime to help with the pain rather than continue to increase the percocet. In the past month I have struggled with severe insomnia, the doctor says it is because my body has become tolerant to the gabapentin. I can take 900 mg of gabapentin, two muscle relaxants, and a 1 mg xanax and still may not be able to sleep at night. I am starting to feel like I'm losing my mind, my quality of life is disappearing, and the only thing my doctor will do for me is send me to a sleep specialist. Of course, there is a month and a half wait to see one. Has anyone had something like this happen to them? My mom says she thinks that all the drugs have caused a serious imbalance in my neurotransmitters and that is the cause of the insomnia. I am so frustrated, I am exhausted already from all the meds and now not sleeping is sending me over the edge. If anyone has any advice or experience with this problem I would really appreciate hearing from you. Thanks.
Working...
X